Alert archive / Missouri / Special Weather Statements in 2018

Special Weather Statement, NWS Springfield, MO

August 9, 2018Barry County, Missouri

NWS Springfield, MO issued this special weather statement at Aug 9, 2018, 1:50 PM CDT for Barry County, Missouri. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2018, 1:50 PM CDT (18:50 UTC)
Expired
Aug 9, 2018, 2:15 PM CDT
In force
25 min
Issued by
NWS Springfield, MO

County Barry County, MO

The radar

The Springfield radar (KSGF), 69 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.8 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 788 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
788 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
951 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

302 
WWUS83 KSGF 091850
SPSSGF

Special Weather Statement
National Weather Service Springfield MO
150 PM CDT THU AUG 9 2018
 
MOZ102-091915-
Barry MO-
150 PM CDT THU AUG 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BARRY COUNTY UNTIL
215 PM CDT...

At 149 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Cassville, moving south at 5 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Roaring River State Park...       Cassville...

LAT...LON 3675 9385 3675 9365 3660 9364 3660 9384
TIME...MOT...LOC 1849Z 000DEG 5KT 3672 9375 

$$

DSA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Aug 9, 11:55 AM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Aug 9, 11:55 AM CDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1155 AM CDT Thu Aug 9 2018

.SHORT TERM...(Today and tonight)
Issued at 229 AM CDT Thu Aug 9 2018

A surface front is currently situated from southeast Missouri into
southwest Arkansas. In the upper levels...a ridge was situated
over the Rockies with a longwave trough over the northeast states
and a short wave currently moving into the middle Mississippi
valley.

The surface front will continue to meander southward today and be
situated across southern Arkansas by late tonight. Afternoon and
evening showers and thunderstorms will again be possible but will
again be confined to the southern and western sections of the
forecast area.

Patchy fog will also possible early this morning especially in
areas that received rain on Wednesday.  Temperatures this
afternoon should range from the mid 80s in southcentral Missouri
which will see a few more clouds to the lower 90s over western
Missouri and extreme southeast Kansas.

.LONG TERM...(Friday through Wednesday)
Issued at 229 AM CDT Thu Aug 9 2018

The western ridge will continue to amplify as a longwave trough
currently out in the eastern Pacific begins to approach the
Pacific Northwest on Friday. As it moves onshore this weekend...it
will begin to tilt the ridge axis eastward into the Northern
Plains as it begins to flatten the ridge which will allow the
trough on the eastern side to the ridge to elongate from the Great
Lakes into the Central Plains. This will allow a secondary cold
front to approach the region late Friday into Saturday. This front
will then stall over Arkansas as the first front washes out. This
will produce scattered showers and thunderstorms mainly over
northern portions of the area on Friday and southern portions on
Saturday.

By Sunday...a pair of closed upper level lows develop on the
eastern side of the upper level ridge...one over the Great Lakes
region and another under the ridge in the Southern Plains. As the
Pacific Northwest trough moves across southern Canada and flattens
the ridge...the two closed lows will open up and begin moving
eastward during the first part of next week. This will increase
our rain chances from about Tuesday morning through the remainder
of the forecast period.

Temperatures through the period should be near to just slightly
above normal with highs in the upper 80s to near 90 and lows in
the mid to upper 60s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1149 AM CDT Thu Aug 9 2018

For the 18z TAFS, starting to get a cumulus field over the area.
An upper level circulation very evident on water vapor imagery
just to the west of the CWA and 2500-3000j/kg sfc based CAPE
values will aid in convective development this afternoon. For now
have gone with VCTS wording in TAFS but may need to bump up in an
ammendment later on if coverage becomes more than scattered. VFR
conditions are expected outside of any convection. Would expect
MVFR during convection and a brief period of IFR with any stronger
storms.  Main convection should diminish by 00-02z.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Gaede
LONG TERM...Gaede
AVIATION...Lindenberg
Hazardous weather outlook, Aug 9, 9:53 AM CDT, 3 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
953 AM CDT Thu Aug 9 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101500-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
953 AM CDT Thu Aug 9 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited hail risk.
  Limited thunderstorm wind damage risk.
  Limited lightning risk.
  Limited excessive heat risk.

DISCUSSION...

  Scattered thunderstorms will be possible across the area today.
  While widespread severe storms are not expected, some of the
  stronger updrafts may produce up to quarter size hail and wind
  gusts up to 60 mph.

  Heat index values in the mid to upper 90s will occur over west
  central Missouri into extreme southeast Kansas during the
  afternoon hours.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

  Afternoon and evening thunderstorms will be possible once
  again on Friday into the weekend. However...severe weather is
  not expected at this time.

  Heat index values in the mid to  upper 90s will occur over
  mainly southern and western Missouri and extreme southeast
  Kansas during the weekend.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Lindenberg

In the hours before

Local storm report, Aug 9, 8:41 AM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
841 AM CDT THU AUG 9 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     1 E INDIAN POINT        36.64N 93.34W
08/08/2018                   STONE              MO   PUBLIC

            DELAYED REPORT. A BOAT DOCK WAS FLIPPED OVER
            NEAR A LAKE RESORT. TIME ESTIMATED FROM
            RADAR.

&&

KP
Local storm report, Aug 9, 8:55 AM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
855 AM CDT THU AUG 9 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       BRANSON AIRPORT         36.53N 93.20W
08/09/2018  M2.40 INCH       TANEY              MO   CO-OP OBSERVER

            CORRECTS PREVIOUS HEAVY RAIN REPORT FROM
            BRANSON AIRPORT. CO-OP OBSERVER STATION
            BNNM7, BRANSON AIRPORT TWO DAY 48HR TOTAL.
            MOST FELLING DURING THE PAST 24HRS.

&&

TEO
Special weather statement, Aug 9, 1:03 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Springfield MO
103 PM CDT THU AUG 9 2018

MOZ055-091830-
Benton MO-
103 PM CDT THU AUG 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR BENTON COUNTY UNTIL 130 PM CDT...

At 102 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lincoln, or 10 miles northeast of Warsaw, moving south at 20 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Truman State Park...              Truman Lake...
Warsaw...                         Lincoln...
Cole Camp...                      Palo Pinto...
Lakeview Heights...               Brandon...
Crockerville...                   Zora...
Knobby...                         Edmonson...
Hastain...                        Whitakerville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3852 9307 3815 9309 3819 9348 3851 9348
TIME...MOT...LOC 1802Z 018DEG 17KT 3838 9328

DSA
Special weather statement, Aug 9, 1:30 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Springfield MO
130 PM CDT THU AUG 9 2018

MOZ055-091900-
Benton MO-
130 PM CDT THU AUG 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BENTON COUNTY UNTIL 200
PM CDT...

At 130 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lincoln, or 7 miles northeast of Warsaw, moving south at 10 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Truman State Park...              Truman Lake...
Warsaw...                         Lincoln...
Edmonson...                       Lakeview Heights...
Hastain...                        Whitakerville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3844 9337 3842 9309 3816 9312 3818 9346
TIME...MOT...LOC 1830Z 001DEG 11KT 3831 9327

DSA
Special weather statement, Aug 9, 1:50 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
150 PM CDT THU AUG 9 2018

MOZ102-091915-
Barry MO-
150 PM CDT THU AUG 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BARRY COUNTY UNTIL
215 PM CDT...

At 149 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Cassville, moving south at 5 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Roaring River State Park...       Cassville...

LAT...LON 3675 9385 3675 9365 3660 9364 3660 9384
TIME...MOT...LOC 1849Z 000DEG 5KT 3672 9375

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 8:50 PM CDTAreal Flood AdvisorySGFDent, Texas3 hr
Aug 9, 1:03 PM CDTSpecial Weather StatementSGFBenton27 min
Aug 9, 1:30 PM CDTSpecial Weather StatementSGFBenton30 min
Aug 9, 1:59 PM CDTSpecial Weather StatementSGFDade46 min
Aug 9, 2:35 PM CDTSpecial Weather StatementSGFShannon40 min
Aug 9, 2:38 PM CDTSpecial Weather StatementSGFJasper52 min
Aug 9, 3:07 PM CDTSevere Thunderstorm WarningSGFJasper, Newton38 min
Aug 9, 3:17 PM CDTSpecial Weather StatementSGFGreene43 min
Aug 9, 3:22 PM CDTSevere Thunderstorm WarningSGFDade, Greene, Lawrence38 min
Aug 9, 3:32 PM CDTSpecial Weather StatementSGFJasper43 min
Aug 9, 3:36 PM CDTSevere Thunderstorm WarningSGFBarton, Jasper39 min
Aug 9, 3:39 PM CDTSevere Thunderstorm WarningSGFJasper, Lawrence36 min
Aug 9, 3:43 PM CDTSevere Thunderstorm WarningSGFNewton32 min
Aug 9, 4:03 PM CDTSpecial Weather StatementSGFOzark42 min
Aug 9, 4:06 PM CDTSevere Thunderstorm WarningSGFJasper, Lawrence, Newton39 min
Aug 9, 4:18 PM CDTSpecial Weather StatementSGFVernon27 min
Aug 9, 4:21 PM CDTSpecial Weather StatementSGFLawrence24 min
Aug 9, 4:31 PM CDTSevere Thunderstorm WarningSGFBarry, Jasper, Lawrence, Newton44 min
Aug 9, 4:44 PM CDTSevere Thunderstorm WarningSGFBarry, Lawrence46 min
Aug 9, 4:55 PM CDTSpecial Weather StatementSGFBarton50 min
Aug 9, 5:11 PM CDTSpecial Weather StatementSGFCedar49 min
Aug 9, 5:15 PM CDTSpecial Weather StatementSGFBarry45 min
Aug 9, 5:18 PM CDTSpecial Weather StatementSGFBarry42 min
Aug 9, 5:50 PM CDTSevere Thunderstorm WarningSGFBarry40 min
Aug 9, 5:54 PM CDTSevere Thunderstorm WarningSGFCedar, Dade36 min
Aug 9, 6:29 PM CDTSpecial Weather StatementSGFDade46 min
Aug 9, 6:53 PM CDTSpecial Weather StatementSGFTaney37 min
Aug 9, 2:52 PM CDTSevere Thunderstorm WarningSGFCherokee38 min
Aug 9, 4:56 PM CDTSpecial Weather StatementSGFCrawford49 min
Aug 9, 5:22 PM CDTSpecial Weather StatementSGFCherokee38 min

Nearby

Special Weather Statements in Missouri, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.